MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding an erroneously depressed urinary/cerebrospinal fluid protein (ucfp) patient result obtained on an advia chemistry xpt.Siemens is investigating the event.
 
Event or Problem Description
The customer reported erroneously depressed urinary/cerebrospinal fluid protein (ucfp) patient sample results were obtained on an advia chemistry xpt system.The erroneously depressed sample result was reported to the physician and was not questioned.A new sample was processed on an alternate system, an atellica ch 930 analyzer.A higher result was obtained, considered correct, and reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the erroneously depressed urinary/cerebrospinal fluid protein (ucfp) result.
 
Additional Manufacturer Narrative
Additional information (10-sep-2024): siemens healthineers has confirmed the potential for biased quality control (qc) and patient results when using advia chemistry urinary/cerebrospinal fluid protein (ucfp) lot 140 on the advia® 1800 chemistry, advia® 2400 chemistry and advia® chemistry xpt systems.Siemens¿ internal investigation confirmed when using lot 140, qc may recover outside of the allowable control limits for urine chemistry and spinal fluid control levels.Us customers were notified through urgent medical device correction (umdc letter achc24-04.A.Us.Chc), titled ¿advia chemistry urinary/cerebrospinal fluid protein (ucfp) lot 140 quality control (qc) out of range and biased patient results¿ and ous customers were notified through urgent field safety notice (ufsn), achc24-04.A.Ous.Chc of the potential for bias quality control (qc) and patient sample results when using the atellica chemistry ucfp lot 140.The umdc and ufsn provided instructions to customers to discontinue use and discard ucfp lot 140.Section h6 has been updated to reflect the investigation.Initial mdr 2432235-2024-00195 was filed on 28-aug-2024.

Brand Name
ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key20081276
Report Number2432235-2024-00195
Device Sequence Number15343819
Product Code CEK
UDI-Device Identifier00630414279176
UDI-Public(01)00630414279176(10)140(17)241031
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue Number11319151
Device Lot Number140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-08/02/2024-002-C
Patient Sequence Number1
Patient Age70 YR
Patient SexMale